advertisement
Question
Posted by: A-non | 2011/01/26

ADs, breastfeeding and sex

Dear CS

I have been on ADs for a few years now, usually on Prozac but now on Zoloft for breastfeeding the past 4 months. The problem is that I have no interest in having sex with my husband, and we haven''t had sex since conceiving our baby over a year ago. Horrible. We do have relationship issues, so its not only my low libido, and our one child also sleeps poorly, so we are tired (me more so because I am breast feeding our baby). What can I do to up my ''spirit''?? my husband''s confidence at work is even being affected.

thanks!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Loss of libido may occur after childbirth, for various, often hormonal reasons, but is also quite a common side-effect of various ADs. Some people experience them on just about all ADs, but not all of us. And loss o libido can also be a eature of PND, a depression following child-birth. And of course relationship issues foster low libido and vice versa.
So the issue is compex. You would need to discuss it with your own psychiatrist who knows your situation in detail. If a better AD is considered worth taking, though breat feeding is highly desirabl;e, it isn't compulsory, and a happier mother is worth a lot more than breast feeding as such. And marriage counselling can help deal with the other issues , anyway.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2011/01/26

Loss of libido may occur after childbirth, for various, often hormonal reasons, but is also quite a common side-effect of various ADs. Some people experience them on just about all ADs, but not all of us. And loss o libido can also be a eature of PND, a depression following child-birth. And of course relationship issues foster low libido and vice versa.
So the issue is compex. You would need to discuss it with your own psychiatrist who knows your situation in detail. If a better AD is considered worth taking, though breat feeding is highly desirabl;e, it isn't compulsory, and a happier mother is worth a lot more than breast feeding as such. And marriage counselling can help deal with the other issues , anyway.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement